Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A note on a problem of Saff and Varga concerning the degree of complex rational approximation to real valued functions


Author: S. W. Ellacott
Journal: Bull. Amer. Math. Soc. 6 (1982), 218-220
MSC (1980): Primary 30E10; Secondary 41A20, 41A25, 41A50
DOI: https://doi.org/10.1090/S0273-0979-1982-14987-4
MathSciNet review: 640950
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1979] C. Bennet, K. Rudnick and J. Vaaler, Best uniform approximation by linear fractional transformations, J. Approximation Theory, 25, 204-224. MR 531411
  • [1981] S. Ellacott, On the Faber transform and efficient numerical rational approximation, Forschungsinstitut für Mathematik, ETH Zürich, SIAM J. Numer. Anal. (submitted) MR 714694
  • [1980] D. Gaier, Vorlesungen über Approximation im Komplexen, Birkhäuser, Basel. MR 604011
  • [1981] M. Gutknecht, Rational CF approximation on a disc, on a circle and on an interval, Seminar für Angewandte Mathematik, ETH Zürich (in preparation).
  • [1964] Ch. Pommerenke, Ueber die Faberschen Polynome Schlichter Funktionen, Math. Z. 85, 197-208. MR 168772
  • [1967] Ch. Pommerenke, Konforme Abbildung und Fekete-Punkte, Math. Z. 89, 422-438. MR 181740
  • [1977] A. Ruttan, On the cardinality of a set of best complex rational approximations to a real function, Padé and Rational Approximation (E. B. Saff and R. S. Varga, eds.), Academic Press, New York, pp. 303-319. MR 473647
  • [1977] E. B. Saff and R. S. Varga, Nonuniqueness of best approximating complex rational functions, Bull. Amer. Math. Soc. 83, 375-377. MR 433108
  • [1978] E. B. Saff and R. S. Varga Nonuniqueness of best complex rational approximations to real functions on real intervals, J. Approximation Theory, 23, 78-85. MR 499031
  • [1981a] L. Trefethen, Near circularity of the error curve in complex Chebyshev approximation, J. Approximation Theory, 31, 344-366. MR 628517
  • [1981b] L. Trefethen, Rational Chebyshev approximation on the unit disc, Numer. Math. 37, 297-320. MR 623046
  • [1979] L. Trefethen, Near circularity of the error curve in complex Chebyshev approximation, Computer Science Dept., Stanford Univ., J. Approximation Theory (to appear).
  • [1980] L. Trefethen, Rational Chebyshev approximation on the unit disc, Stanford NAP manuscript NA-80-08, Stanford Univ., California, Numer. Math, (submitted). MR 623046
  • [1978] D. Wulbert, The rational approximation of real functions, Amer. J. Math. vol. 100, 1281-1315. MR 522701

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 30E10, 41A20, 41A25, 41A50

Retrieve articles in all journals with MSC (1980): 30E10, 41A20, 41A25, 41A50


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1982-14987-4

American Mathematical Society